MAUDE Adverse Event Report: KARL STORZ SE & CO. KG OSCILLATING ULTRASONIC PROBE

KARL STORZ SE & CO. KG OSCILLATING ULTRASONIC PROBE
Model Number 27093LL-S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned for evaluation; however, our sales representative viewed the device and also provided a picture, which shows three pieces were broken off of the oscillating probe tip.The hospital confirmed that the broken pieces were retrieved and there was no harm to patient.In addition, we learned from the hospital that the kidney stone was very hard and that after the surgeon had been working on it for some time using this probe, the ultrasonic calcuson unit displayed a warning light; he continued using the probe and the tip eventually broke.It is possible the warning light was the transducer fault indicator - resonance warning, which can indicate either a damaged probe or transducer.A possible root cause of this type of breakage is overheating and/or mechanical overload.Both are user related issues and are addressed in our ifu.
 
Event or Problem Description
Allegedly, during a percutaneous nephrolitomy procedure, three pieces of tip of the ultrasonic probe broke off into the patient.The broken pieces were retrieved and procedure was completed using a different probe.Hospital confirmed there was no injury to patient.

Brand Name
OSCILLATING ULTRASONIC PROBE
Common Device Name
OSCILLATING ULTRASONIC PROBE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key8096620
Report Number9610617-2018-00091
Device Sequence Number11099197
Product Code FEO
UDI-Device Identifier04048551394182
UDI-Public4048551394182
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K843101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27093LL-S
Device Catalogue Number27093LL-S
Device Lot NumberST01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2018
Initial Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight102